New Mexico, 2014

Hail in New Mexico, June 24, 2014

June 24, 2014 · NWS ABQ · 1 event in 1 county or zone

An area of thunderstorms that first developed over far southeastern Colorado shifted south into Union County late on the 24th. Gusty winds, hail, heavy rainfall, and intense lightning impacted the area around Folsom.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

An area of thunderstorms that first developed over far southeastern Colorado shifted south into Union County late on the 24th. Gusty winds, hail, heavy rainfall, and intense lightning impacted the area around Folsom. Nickel size hail was reported from an observer a few miles north of town. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 24, 1:33 PM MST, 27 minutes earlier.

Area forecast discussion, Jun 24, 1:33 PM MST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
233 PM MDT TUE JUN 24 2014

.SYNOPSIS...
ANOTHER ACTIVE DAY OF WEATHER WITH SHOWERS AND THUNDERSTORMS
FIRING OVER THE CENTRAL MOUNTAINS AND MOVING ONTO THE EASTERN
HIGHLANDS. AS STORMS MOVE INTO A MORE MOIST AND UNSTABLE
ENVIRONMENT THEY WILL STRENGTHEN AND COULD TURN SEVERE IN THE
NORTHEAST. A STORM MOVING ONTO THE CA COAST WILL PASS BY TO OUR
NORTH LATE IN THE WEEK. INCREASING WESTERLY FLOW ALOFT WILL SCOUR
OUT SOME OF THE REMNANT MOISTURE FROM THE RECENT CONVECTION. THIS
WILL LEAD TO A GRADUAL DRYING TREND THE NEXT FEW DAYS. THEN HIGH
PRESSURE WILL BUILD INTO NM FROM THE SOUTHWEST THIS WEEKEND INTO
EARLY NEXT WEEK. A BACKDOOR COLD FRONT COULD BRING AN UPTICK IN
MOISTURE ACROSS THE EAST ON TUESDAY.

&&

.DISCUSSION...
STORMS FIRING AGAIN THIS AFTERNOON BUT FOR THE MOST PART HAVE BEEN
FAIRLY TAME. AS THEY CONTINUE EAST THEY WILL MOVE INTO A BETTER
ENVIRONMENT OF MOISTURE AND INSTABILITY...ESPECIALLY IN THE NW.
WILL CARRY MENTION OF SEVERE STORMS IN COLFAX...UNION...MORA...SAN
MIGUEL AND HARDING COUNTIES THROUGH THIS EVENING. MEANWHILE THE
WEST WILL REMAIN DRY. CUMULUS NOT BUILDING AS WELL OVER THE GILA
REGION THIS AFTERNOON AS IT DID YESTERDAY.

MOSTLY ISOLATED POPS ACROSS FOR THE EAST WEDNESDAY AFTERNOON AND
EVENING. OVERALL COVERAGE AND INTENSITY SHOULD BE LESS THAN RECENT
DAYS. THE WEST WILL REMAIN DRY AS WILL MUCH OF THE CENTRAL AREAS.
TEMPERATURES WILL REMAIN SEASONABLY VERY WARM...CLOSE TO OR A
LITTLE ABOVE NORMAL.

WESTERLY FLOW ALOFT AHEAD OF A TROUGH OF LOW PRESSURE WILL INCREASE
THURSDAY THROUGH FRIDAY AND HELP TO REMOVE SOME OF THE MOISTURE IN
THE AIR. THIS WILL MEAN LESS CONVECTION ACROSS THE FORECAST AREA...
CONFINED TO THE FAR NORTHEAST AND NEAR THE TX BORDER. TEMPERATURES
WILL CLIMB A FEW MORE DEGREES THURSDAY ALL AREAS...THEN DROP SOME
IN THE WEST ON FRIDAY AS WE BEGIN TO FEEL THE IMPACTS OF THE SHORT
WAVE TROUGH.

HIGH PRESSURE ALOFT WILL GRADUALLY BUILD THIS WEEKEND INTO EARLY
NEXT WEEK WITH MOSTLY DRY AND VERY WARM CONDITIONS. A SHORT WAVE
TROUGH PASSING WELL TO OUR NORTH MONDAY WILL DROP A COLD FRONT
INTO EASTERN NM NEXT TUESDAY OR TUESDAY NIGHT...BRINGING A FRESH
BATCH OF MOISTURE TO AT LEAST THE EAST. THIS WILL PROVIDE AN
OPPORTUNITY FOR MORE CONVECTION. CHJ

&&

.FIRE WEATHER...
DRY CONDITIONS PREVAIL WEST OF THE CENTRAL MOUNTAINS TODAY.  NO
STORM ACTIVITY EXPECTED ACROSS THIS AREA THROUGH THE FORECAST
PERIOD.  HOWEVER...A SLIGHT CHANCE FOR WETTING SHOWERS AND
THUNDERSTORMS EXISTS TODAY AND TOMORROW EAST OF THE CENTRAL
MOUNTAINS AND ACROSS THE EASTERN PLAINS.  EXPECT STORMS TO INITIATE
ON THE EAST SLOPES OF THE NORTHERN AND CENTRAL MOUNTAINS THEN TRACK
EAST ON TO THE EASTERN PLAINS AND HIGHLANDS.  ONLY ISOLATED
AFTERNOON STORM COVERAGE EXPECTED TODAY AND TOMORROW IN THESE
AREAS.

THURSDAY AND FRIDAY WEST TO SOUTHWEST WINDS ALOFT INCREASE AS A
UPPER LEVEL TROUGH PASSES THROUGH THE AREA.  THE INCREASE IN
WINDS...WARMER THAN NORMAL TEMPERATURES...AND MIN RH VALUES
DECREASING TO SINGLE DIGITS AND TEENS AREAWIDE WILL CAUSE CRITICAL
FIRE CONDITIONS TO TREND UPWARD THURSDAY...FRIDAY...AND SATURDAY.
THE PEAK DAY FOR CRITICAL FIRE CONDITIONS APPEARS TO BE FRIDAY WITH
SUPER HAINES AND RED FLAG CRITERIA DEVELOPING FOR SEVERAL HOURS
ACROSS CENTRAL...SOUTH CENTRAL AND NORTHEAST AREAS OF NEW MEXICO.

VENT RATES GOOD TO EXCELLENT TODAY THROUGH SATURDAY ACROSS THE
ENTIRE FORECAST AREA.  OVERNIGHT RH RECOVERY VALUES ARE TRENDING
DOWNWARD ACROSS THE FORECAST AREA.  OVERNIGHT RH RECOVERIES ARE
GOOD IN THE EASTERN PLAINS BUT TREND TO POOR TO FAIR MID-TO-LATE
WEEK. OVERNIGHT RH RECOVERIES REMAIN POOR WEST OF THE CENTRAL
MOUNTAINS THROUGH THE FORECAST PERIOD.

NEXT WEEK FROM TUESDAY THROUGH FRIDAY...EXTENDED RANGE MODELS
CONTINUE TO TREND TOWARDS THE BUILDING OF A UPPER LEVEL SUBTROPICAL
HIGH OVER THE FOUR CORNERS REGION.  THIS PATTERN WOULD ALLOW FOR
INCREASED MOISTURE INFLUX INTO THE REGION...ALLOWING FOR A MORE
WIDESPREAD INCREASING IN WETTING RAINS. 01

&&

.AVIATION...
18Z TAF CYCLE
POSSIBLE STORM ACTIVITY THIS AFTN/EVE EAST OF THE SANGRE DE CRISTO
MTNS TO THE EASTERN PLAINS...WITH STRONG TO SEVERE POTENTIAL FOR
THE EXTREME NORTHEAST PLAINS. VCSH FOR KLVS AND KTCC BECAUSE OF
POTENTIAL FOR SCATTERED SHOWERS AND THUNDERSTORMS. LOW CIGS
EXPECTED FOR KLVS...KTCC AND KROW INTO TONIGHT. VFR CONDITIONS
FOR OTHER SITES NOT IMPACTED BY STORMS. 01

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  52  93  53  93 /   0   0   0   0
DULCE...........................  40  89  40  91 /   5   0   0   0
CUBA............................  48  90  47  92 /   5   0   0   0
GALLUP..........................  46  90  47  90 /   0   0   0   0
EL MORRO........................  45  84  45  86 /   0   0   0   0
GRANTS..........................  46  89  46  92 /   0   0   0   0
QUEMADO.........................  51  86  51  88 /   0   0   0   0
GLENWOOD........................  51  94  51  94 /   0   0   0   0
CHAMA...........................  40  83  41  85 /  10   5   5   5
LOS ALAMOS......................  58  86  57  88 /   5   0   0   0
PECOS...........................  53  83  54  86 /  10   5   5   5
CERRO/QUESTA....................  45  83  45  85 /  10   5   5   5
RED RIVER.......................  41  75  41  78 /  20  10   5   5
ANGEL FIRE......................  38  78  39  82 /  20  10  10  10
TAOS............................  46  86  46  89 /  10   5   5   5
MORA............................  48  83  50  86 /  20  20   5   5
ESPANOLA........................  52  92  52  94 /   5   0   5   0
SANTA FE........................  56  86  56  87 /   5   0   0   0
SANTA FE AIRPORT................  54  91  53  92 /   5   0   0   0
ALBUQUERQUE FOOTHILLS...........  62  91  63  93 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  64  94  65  95 /   5   0   0   0
ALBUQUERQUE VALLEY..............  60  96  60  97 /   5   0   0   0
ALBUQUERQUE WEST MESA...........  63  95  64  97 /   5   0   0   0
LOS LUNAS.......................  56  96  56  97 /   5   0   0   0
RIO RANCHO......................  62  95  64  97 /   5   0   0   0
SOCORRO.........................  67 100  66 102 /   5   0   0   0
SANDIA PARK/CEDAR CREST.........  58  90  58  93 /   5   0   0   0
TIJERAS.........................  58  89  59  92 /   5   0   0   0
MORIARTY/ESTANCIA...............  46  88  47  89 /   5   5   0   5
CLINES CORNERS..................  54  87  55  89 /  10   5   0   5
GRAN QUIVIRA....................  59  89  59  91 /   5   0   0   0
CARRIZOZO.......................  63  91  64  93 /   5   5   0   0
RUIDOSO.........................  54  85  56  87 /  10  10   5   5
CAPULIN.........................  52  83  54  87 /  30  30  10  10
RATON...........................  51  89  52  93 /  20  20  10  10
SPRINGER........................  51  90  52  93 /  20  20  10  10
LAS VEGAS.......................  51  86  52  90 /  20  10   5   5
CLAYTON.........................  60  90  61  95 /  40  20  20   5
ROY.............................  56  86  58  90 /  30  20  10   5
CONCHAS.........................  62  94  63  99 /  20  10  10   5
SANTA ROSA......................  60  93  62  97 /  10  10   5   5
TUCUMCARI.......................  63  96  65 100 /  30  20  10   5
CLOVIS..........................  61  92  62  96 /  30  20  10   5
PORTALES........................  63  93  65  97 /  20  20  10   5
FORT SUMNER.....................  62  94  65  98 /  20  10   5   5
ROSWELL.........................  66  97  67 101 /  10  10   5   5
PICACHO.........................  60  92  62  95 /  10  10   5   5
ELK.............................  59  86  61  89 /  10  10   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40/01
Hazardous weather outlook, Jun 24, 5:23 AM MST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
623 AM MDT TUE JUN 24 2014

NMZ501>540-251200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
623 AM MDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR
NORTHEAST PLAINS AND HIGHLANDS OF NEW MEXICO THIS AFTERNOON AND
EVENING. THE FOCUS FOR SEVERE WEATHER WILL BE PRIMARILY NEAR AND
EAST OF A LINE FROM CAPULIN TO AMISTAD. THE MAIN THREATS ARE VERY
LARGE HAIL ONE TO TWO INCHES IN DIAMETER AND POTENTIALLY DAMAGING
STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. TORRENTIAL DOWNPOURS WILL
OCCUR. OUTSIDE THE NORTHEAST CORNER OF THE STATE...THUNDERSTORMS
ARE ALSO EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
WHERE A FEW STRONG STORMS ARE LIKELY PRODUCING HAIL UP TO NICKEL
SIZE AND WIND GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE ACROSS FAR
NORTHEAST NEW MEXICO AS WELL AS ALONG THE NEW MEXICO TEXAS STATE
LINE DURING THE AFTERNOON AND EVENING HOURS OF WEDNESDAY...THURSDAY
AND FRIDAY. HOWEVER...THE OVERALL COVERAGE AND INTENSITY OF STORMS
WILL SHARPLY DECREASE AFTER THIS EVENING.

THE OTHER CONCERN FOR MID TO LATE WEEK WILL BE MUCH DRIER AND
UNSTABLE CONDITIONS ACROSS THE WEST AND ESPECIALLY THE NORTHWEST
HALF OF NEW MEXICO WHERE GUSTY AFTERNOON AND EVENING WINDS WILL
TURN MORE NOTICEABLE THURSDAY INTO FRIDAY. THIS MAY RESULT IN
LOCALIZED FIRE WEATHER CONCERNS DURING THE SECOND HALF OF THE
WEEK.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY
FLOODING OR SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637.

41

In the hours before

Special weather statement, Jun 24, 11:14 AM MST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1214 PM MDT TUE JUN 24 2014

NMZ540-241845-
SOUTHWEST CHAVES COUNTY-
1214 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAVES COUNTY
THROUGH 1245 PM MDT...

AT 1212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF ELK...OR ABOUT 29 MILES EAST
OF CLOUDCROFT...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...ELK AND DUNKEN.

&&

LAT...LON 3273 10526 3287 10537 3296 10536 3298 10533
      3301 10533 3302 10532 3304 10524 3288 10504
TIME...MOT...LOC 1814Z 316DEG 5KT 3290 10524

GUYER
Special weather statement, Jun 24, 11:46 AM MST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1246 PM MDT TUE JUN 24 2014

NMZ526-539-241900-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
1246 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY THROUGH
100 PM MDT...

AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LINCOLN STATE MONUMENT...OR ABOUT 21 MILES
NORTHEAST OF RUIDOSO...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...LINCOLN AND SAN PATRICIO.

&&

LAT...LON 3362 10526 3342 10522 3340 10547 3358 10550
TIME...MOT...LOC 1846Z 261DEG 5KT 3350 10538

GUYER
Special weather statement, Jun 24, 12:27 PM MST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
127 PM MDT TUE JUN 24 2014

NMZ526-539-242000-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
127 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY THROUGH
200 PM MDT...

AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF ENCINOSO...OR ABOUT 33 MILES EAST
OF CARRIZOZO...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 246 EAST OF ENCINOSO
AND COUNTY ROADS B6 AND B7.

&&

LAT...LON 3389 10527 3368 10509 3361 10533 3366 10544
      3376 10545
TIME...MOT...LOC 1926Z 237DEG 9KT 3373 10530

GUYER
Special weather statement, Jun 24, 1:00 PM MST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
200 PM MDT TUE JUN 24 2014

NMZ515-529-242015-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
200 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SAN MIGUEL COUNTY
THROUGH 215 PM MDT...

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STORRIE LAKE STATE PARK...OR ABOUT NEAR LAS
VEGAS...MOVING SOUTH AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...LAS VEGAS...SAN ANTONIO AND
LAS VEGAS NATIONAL WILDLIFE REFUGE.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 342 AND 357...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3558 10499 3552 10532 3572 10534 3577 10515
TIME...MOT...LOC 2000Z 344DEG 5KT 3565 10520

GUYER
Special weather statement, Jun 24, 1:29 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
229 PM MDT TUE JUN 24 2014

NMZ538-539-242100-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
229 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND EXTREME
NORTHERN CHAVES COUNTIES THROUGH 300 PM MDT...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES SOUTHWEST OF RAMON...OR ABOUT 36 MILES
SOUTHEAST OF CORONA...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
LINCOLN AND EXTREME NORTHERN CHAVES COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3403 10530 3418 10514 3415 10489 3409 10489
      3408 10486 3387 10486 3385 10518
TIME...MOT...LOC 2029Z 260DEG 11KT 3396 10506

GUYER
Special weather statement, Jun 24, 1:49 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
249 PM MDT TUE JUN 24 2014

NMZ527-530-242100-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
249 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
NORTHEASTERN COLFAX COUNTIES THROUGH 300 PM MDT...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOLSOM...OR ABOUT 9 MILES NORTHWEST OF DES
MOINES...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...FOLSOM AND DES MOINES.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3701 10366 3671 10378 3683 10427 3700 10429
TIME...MOT...LOC 2050Z 287DEG 8KT 3688 10390

GUYER

The radar

The Pueblo radar (KPUX), 172 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
June 24, 2:00 PM MST to 2:05 PM MST
Where
Union County, 6 mi NNE of Folsom
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.930, -103.879

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 514756.